Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 45, NWS New Orleans, LA

March 21, 20126 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 21, 2012, 11:05 AM CDT for 6 parishes in Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2012, 11:05 AM CDT (16:05 UTC)
Expired
Mar 21, 2012, 12:00 PM CDT
In force
55 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Jefferson Parish, LA, Lafourche Parish, LA, Saint Charles Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Terrebonne Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 21, 5:04 AM CDTTornado WatchSPC7 hr
Mar 21, 10:07 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 983 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 363 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
983 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
363 m²/s²
0-3 km storm-relative helicity
421 m²/s²
Significant tornado parameter
1.7
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WUUS54 KLIX 211605
SVRLIX
LAC051-057-089-095-105-109-211700-
/O.NEW.KLIX.SV.W.0045.120321T1605Z-120321T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1105 AM CDT WED MAR 21 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF KENNER...
  EASTERN LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...LAROSE...GALLIANO...CUT OFF...
  ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF HAHNVILLE...
  EASTERN ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...RESERVE...LAPLACE...
  SOUTHERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
  EASTERN TERREBONNE PARISH IN SOUTHEAST LOUISIANA...

* UNTIL NOON CDT

* AT 1100 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTH OF LAPLACE TO
  COCODRIE...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF HAMMOND
  TO 20 MILES SOUTHWEST OF GALLIANO...AND MOVING EAST AT 10 MPH.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2919 9068 3023 9058 3018 9057 3018 9048
      3028 9041 3042 9054 3044 9024 3036 9024
      3017 9042 3007 9038 3003 9020 2922 9029
      2927 9036 2921 9041 2931 9041 2931 9044
      2927 9047 2927 9057 2923 9052 2920 9054
TIME...MOT...LOC 1605Z 268DEG 7KT 3034 9046 2928 9057

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 9:12 AM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Mar 21, 9:12 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
912 AM CDT WED MAR 21 2012

.UPDATE...
FOR DECISION SUPPORT CODE UPGRADE. NO OTHER CHANGES AT THIS TIME. 24/RR

.DECISION SUPPORT...
DSS CODE...ORANGE
DEPLOYED...NONE.
ACTIVATION..HIGH IMPACT...ERMET AND COMMS DESK
            OZONE AMATEUR RADIO NETWORK
ACTIVITIES...SEVERE WEATHER OPERATIONS FOR TORNADO WATCH
             OIL SPILL SUPPORT FOR BARATARIA BAY
             MONITORING FLASH FLOOD/RIVER FLOOD POTENTIAL.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

&&

.SHORT TERM...

.LONG TERM...

&&

.PREV DISCUSSION... /ISSUED 827 AM CDT WED MAR 21 2012/

SOUNDING DISCUSSION...
NO PROBLEMS WITH THIS MORNINGS FLIGHT. STRONG SURFACE WINDS
AROUND 20KTS FROM THE SOUTHEAST WERE OBSERVED AT RELEASE. THE WINDS
INCREASE NEARLY 30KTS IN THE FIRST 1500 FEET OF THE FLIGHT. THE PW
VALUE WAS AT 1.32 INCHES. THE SOUNDING IS SATURATED FROM JUST
BELOW 950MB THROUGH 925MB. DRY AIR IS LOCATED JUST ABOVE 750MB.
THE LIFTED INDEX OF -4.5 INDICATES AN UNSTABLE ATMOSPHERE. MEAN
LOW LEVEL WINDS FROM THE SURFACE THROUGH 5K FEET ARE FROM THE
SOUTHEAST JUST UNDER 40KTS. FROM 5K TO 10K FEET THE WINDS VEER
FROM THE SOUTH AND ARE AT 37KTS. THE WINDS REMAIN JUST OUT OF THE
SOUTH THROUGH JUST BELOW 16K FEET.

PREV DISCUSSION... /ISSUED 514 AM CDT WED MAR 21 2012/

SHORT TERM...
FORECAST IS STILL ON TRACK FROM PREVIOUS PACKAGE. LATEST WATER
VAPOR IMAGE SHOWS THE UPPER LEVEL LOW CENTERED NEAR THE
TEXAS/OKLAHOMA BORDER. RAIN AND THUNDERSTORMS ARE LINED UP ACROSS
WESTERN LOUISIANA AND ARE SLOWLY MAKING THEIR WAY TOWARDS OUR
FORECAST AREA. SOME AREAS TO THE WEST HAVE RECEIVED WELL OVER 6
INCHES OVER THE LAST 12 HOURS. AS THE FRONT SLOWLY MOVES OUR WAY
DEEP MOISTURE CONVERGENCE WILL CONTINUE TO PROVIDE THE JUICE NEEDED
TO KEEP THE HEAVY RAIN GOING. PRECIPITABLE WATER VALUES ARE
EXPECTED TO BE IN THE 1.5 TO 1.8 INCH RANGE DURING THE HEIGHT OF
THE EVENT OVER OUR AREA. HEAVY RAIN AND FLOODING WILL BE AN ISSUE
DUE TO THE SLOW MOVEMENT OF THE STORMS AND STORMS TRAVERSING THE
SAME AREAS. EXPECT 2 TO 4 INCHES OF RAINFALL FOR THE AREA THROUGH
THURSDAY EVENING WITH SOME LOCALLY HIGHER AMOUNTS UP TO 6 INCHES
MIXED IN. A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR THIS REASON.
RIGHT NOW THE HEAVIEST RAINFALL TOTALS ARE STILL EXPECTED TO BE ALONG
AND WEST OF THE INTERSTATE 55 CORRIDOR. THE POSSIBILITY OF SOME
STRONG TO SEVERE STORMS IS STILL OUT THERE AS WELL. THERE IS A
SLIGHT RISK FOR SEVERE WEATHER TODAY WITH THE MAIN THREATS BEING
STRONG GUSTY WINDS AND EVEN A POSSIBLE BRIEF SPIN UP TORNADO. CAPE
VALUES ARE EXPECTED TO BE NEAR 1000 J/KG ALONG WITH MORE THAN
SUFFICIENT 0-1 KM HELICITY VALUES TO GET STORMS TO ROTATE. A
TORNADO WATCH IS IN EFFECT THIS MORNING ACROSS THE WESTERN
PORTIONS OF THE CWA UNTIL NOON. THE THIS WILL HAVE TO BE WATCHED
AS STORMS PUSH THROUGH THE AREA. EXPECT RAIN AND THUNDERSTORMS TO
CONTINUE THROUGH THURSDAY AS THE BOUNDARY SLOWLY MOVES THROUGH THE
AREA. 13/MH

LONG TERM...
CONDITIONS SHOULD BEGIN TO IMPROVE BY FRIDAY...HOWEVER THE
BOUNDARY COULD STILL BE DRAPED OVER THE AREA. THIS COULD BE THE
FOCUS FOR SHOWER DEVELOPMENT FRIDAY. WILL CARRY A CHANCE OF
SHOWERS FOR FRIDAY. THE BOUNDARY SHOULD BE OUT OF THE AREA BY
SATURDAY AS HIGH PRESSURE BUILDS IN TO THE REGION SATURDAY AND
SUNDAY. EXPECT MOSTLY SUNNY TO PARTLY CLOUDY SKIES FOR THE REST OF
THE FORECAST PERIOD AND HIGH TEMPS IN THE UPPER 70S TO LOW 80S
THROUGH TUESDAY. OVERNIGHT LOWS ARE EXPECTED TO BE IN THE UPPER
50S TO LOW 60S. 13/MH

AVIATION...
REGIONAL RADARS SHOWED A LARGER AREA OF RAIN WITH EMBEDDED
THUNDERSTORMS FROM CENTRAL ARKANSAS TO SOUTHWEST AND SOUTH CENTRAL
LOUISIANA. CEILINGS ARE EXPECTED TO LOWER AS THIS PRECIP APPROACHES
BTR AND OTHER 7 TAF SITES THIS MORNING. MOST OF THE SHRA/TSRA WILL
REMAIN WEST OF THE AREA THROUGH 12-14Z...THEN BANDS OF CONVECTION
WILL MOVE IN FROM THE WEST AFFECTING BTR INITIALLY. WILL GO WITH
PREVAILING SHRA WITH TEMPO AND PROB GROUPS FOR TSRA/+TSRA AS THE
SLOW MOVING ACTIVITY MOVES THROUGH. SOUTHEAST WINDS WILL REMAIN
FAIRLY STRONG WITH GUSTS ABOVE 20 KNOTS THROUGH THIS AFTERNOON. 18

MARINE...
A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER FLORIDA AND
SURFACE LOW PRESSURE OVER THE NW GULF WILL PERSIST THROUGH TODAY.
WILL KEEP SMALL CRAFT ADVISORY ACROSS ALL LAKES/SOUNDS/WATERS BEFORE
7 AM...THEN GO WITH CAUTION FOR THE LAKES AND MS SOUND DAY PERIOD
TODAY. SOUTHEAST WINDS 20-25 KTS WITH HIGHER GUSTS TODAY WILL
DECREASE TO 15-20 KTS TONIGHT WEST OF THE MISSISSIPPI...THEN EAST
LEGS THURSDAY. THE ASSOCIATED COLD FRONT WILL REACH A PEARL RIVER TO
NEW ORLEANS TO PORT FOURCHON LINE LATER TONIGHT AND STALL THROUGH
LATE THURSDAY. SEAS OVER THE GULF WATERS WILL RUN 5-8 FT
NEARSHORE...8-10 FT OFFSHORE FOR TODAY SUBSIDING TO 2-4 FT
NEARSHORE...5-7 FT OFFSHORE BY LATE THURSDAY. A DECREASE IN WIND
SPEEDS IS EXPECTED WITH THE GRADIENT RELAXING FRIDAY.
HOWEVER...SOUTHERLY FLOW OF AT LEAST 5-15 KNOTS WILL EXIST THROUGH
THE SATURDAY. A WEAK COLD FRONT WILL CROSS THE MARINE WATERS
SUNDAY.  18

DECISION SUPPORT...
DSS CODE...YELLOW...TORNADO WATCH FOR WESTERN PORTIONS OF THE AREA.
           FLASH FLOOD WATCH FOR SOUTHEAST LOUISIANA AND SOUTHWEST
           MISSISSIPPI. STRONG SOUTHERLY WINDS HAVE PROMPTED OUR
           OFFICE TO ISSUE A COASTAL FLOOD WARNING FOR HANCOCK
           AND COASTAL FLOOD STATEMENT FOR THE REMAINDER
           COASTAL ZONES.
DEPLOYED...NONE.
ACTIVATION..NONE.
ACTIVITIES...SUPPORTING OIL SPILL OPERATIONS NEAR BARATARIA BAY.
             CHECK BELOW FOR LATEST LONG FUSED PRODUCTS

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  55  72  56 / 100  90  80  40
BTR  70  55  75  57 / 100  90  60  30
ASD  77  62  74  63 / 100  90  90  60
MSY  77  61  74  64 / 100  90  90  60
GPT  77  65  75  65 / 100  90  90  50
PQL  79  67  78  65 / 100  90  90  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL NOON THURSDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...SMALL CRAFT ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...AND COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

MS...FLASH FLOOD WATCH UNTIL NOON THURSDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...PEARL RIVER...PIKE...WALTHALL...AND
     WILKINSON.

     COASTAL FLOOD WARNING UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: AND HANCOCK.

GM...SMALL CRAFT ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...AND COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Mar 21, 5:35 AM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
535 AM CDT WED MAR 21 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-221045-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
535 AM CDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SLOW MOVING FRONT IS FORECAST TO MOVE THROUGH THE AREA
TODAY THROUGH THURSDAY...RESULTING IN SEVERAL HAZARDS ACROSS THE LOCAL
AREA.

HEAVY RAIN...
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL AREAS GENERALLY ALONG AND
WEST OF THE I-59 CORRIDOR. WIDESPREAD RAINFALL TOTALS OF 2 TO 4
INCHES ARE EXPECTED ACROSS THE REGION, WITH MOST OF THAT RAIN
FALLING BETWEEN TODAY AND TONIGHT. ISOLATED AREAS MAY SEE UP TO 6 INCHES
OF RAIN AS THE FRONT MOVES THROUGH THE AREA.

SEVERE THUNDERSTORMS...
A TORNADO WATCH IS IN EFFECT TODAY UNTIL NOON FOR WESTERN PORTIONS
OF THE CWA. SEE WATCH TEXT FOR DETAILS. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS ACROSS PORTIONS OF SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI TODAY. THE AREA OF GREATEST RISK WILL
GENERALLY BE WEST OF THE PEARL RIVER. THE BIGGEST THREATS FROM ANY
SEVERE THUNDERSTORMS WILL BE STRONG AND DAMAGING STRAIGHT LINE
WIND GUSTS AND THE THREAT OF AN ISOLATED TORNADO.

COASTAL FLOODING...
A COASTAL FLOOD WARNING IS IN EFFECT FOE COASTAL HANCOCK COUNTY
TODAY. SEE WARNING TEXT FOR DETAILS. A COASTAL FLOOD STATEMENT
HAS BEEN ISSUED FOR THE ENTIRE COASTLINE OF SOUTHEAST LOUISIANA
AND MISSISSIPPI. STRONG SOUTHEAST WINDS WILL LEAD TO ABOVE NORMAL
TIDES THROUGH AT LEAST WEDNESDAY. TIDE LEVELS COULD REACH AS HIGH
AS 2 FEET ABOVE NORMAL TONIGHT. IMPACTS ARE EXPECTED TO BE MINIMAL
AS ASTRONOMICAL TIDES ARE CURRENTLY IN A LOW CYCLE. PLEASE REFER
TO THE COASTAL FLOOD STATEMENT FOR ADDITIONAL DETAILS.

MARINE...
SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT FOR ALL COASTAL
WATERS OF SOUTHEAST LOUISIANA AND MISSISSIPPI TODAY. WINDS AND SEAS
WILL SLOWLY DIMINISH WITH HEADLINES EXPIRING BETWEEN 7 PM
TODAY AND 7 PM THURSDAY DEPENDING ON LOCATION. PLEASE SEE THE
LATEST COASTAL WATERS FORECAST FOR ADDITIONAL DETAILS.

RIVER FLOODING...
A FLOOD WARNING WILL REMAIN IN EFFECT FOR THE ATCHAFALAYA RIVER
NEAR MORGAN CITY. PLEASE REFER TO THE LATEST RIVER FLOOD
STATEMENTS AND FORECASTS FOR ADDITIONAL INFORMATION.
ADDITIONALLY...IF HEAVY RAINFALL OCCURS AS PREDICTED...WATER
LEVELS IN AREA RIVERS WILL RISE AND MINOR FLOODING WILL BE
POSSIBLE AT SEVERAL LOCATIONS. PLEASE MONITOR THE LATEST RIVER
FORECASTS FOR UPDATED INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FLASH FLOOD WATCH IS IN EFFECT THROUGH THURSDAY MORNING DUE TO
HEAVY RAINFALL THAT IS EXPECTED TO IMPACT THE AREA.

SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT FOR COASTAL WATERS
OF SOUTHEAST LOUISIANA AND MISSISSIPPI THROUGH 7 PM THURSDAY.
PLEASE SEE THE LATEST COASTAL WATERS FORECAST FOR ADDITIONAL
DETAILS.

A FLOOD WARNING WILL REMAIN IN EFFECT FOR THE ATCHAFALAYA RIVER
NEAR MORGAN CITY. PLEASE REFER TO THE LATEST RIVER FLOOD
STATEMENTS AND FORECASTS FOR ADDITIONAL INFORMATION.
ADDITIONALLY...IF HEAVY RAINFALL OCCURS AS PREDICTED...WATER
LEVELS IN AREA RIVERS WILL RISE AND MINOR FLOODING WILL BE
POSSIBLE AT SEVERAL LOCATIONS. PLEASE MONITOR THE LATEST RIVER
FORECASTS FOR UPDATED INFORMATION.

OTHERWISE...THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW FRIDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY MARCH 21ST AND THURSDAY
MARCH 22ND IN SUPPORT OF SEVERE WEATHER AND POSSIBLE FLASH
FLOODING. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER OR
FLASH FLOODING TO LOCAL LAW ENFORCEMENT OR DIRECTLY TO THE
NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Mar 21, 8:18 AM CDT, 2 hours 47 minutes before
LAZ046-048-049-056-211415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
818 AM CDT WED MAR 21 2012

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ASCENSION PARISH...
ASSUMPTION PARISH...EAST BATON ROUGE PARISH...IBERVILLE PARISH...

AT 812 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF FRANKLIN...OR ABOUT 11
MILES SOUTHWEST OF PIERRE PART...MOVING NORTHEAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
  PIERRE PART BY 835 AM...
  WHITE CASTLE BY 900 AM...
  CARVILLE AND GEISMER BY 910 AM...
  7 MILES SOUTHWEST OF PRAIRIEVILLE...8 MILES WEST OF GONZALES AND 9
  MILES SOUTH OF OAK HILLS PLACE BY 915 AM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON WEDNESDAY FOR SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Special weather statement, Mar 21, 8:44 AM CDT, 2 hours 21 minutes before
LAZ037-050-071-072-MSZ069-070-211445-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
844 AM CDT WED MAR 21 2012

...STRONG THUNDERSTORM MOVING NORTH AFFECTING AMITE COUNTY...ST.
HELENA PARISH...LIVINGSTON PARISH...SOUTHERN TANGIPAHOA PARISH...
NORTHERN TANGIPAHOA PARISH...PIKE COUNTY...

AT 840 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF HAMMOND...OR ABOUT 5 MILES
WEST OF TICKFAW...MOVING NORTH AT 10 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...TICKFAW...
INDEPENDENCE...MONTPELIER...AMITE...MCCOMB AIRPORT...TANGIPAHOA...
ROSELAND...KENTWOOD...GREENSBURG...EASLEYVILLE...SUMMIT...
SMITHDALE...OSYKA...MCCOMB...MAGNOLIA AND GILLSBERG

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT WEDNESDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Mar 21, 10:48 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1048 AM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 AM     TSTM WND DMG     PRAIRIEVILLE            30.30N 90.97W
03/21/2012                   ASCENSION          LA   EMERGENCY MNGR

            EMA REPORTS ROOFS OFF HOMES...TREES DOWN... AND POWER
            OUTAGES.

&&

KGRAHAM
Local storm report, Mar 21, 10:58 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1058 AM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     TSTM WND DMG     1 ENE WALKER            30.49N 90.85W
03/21/2012                   LIVINGSTON         LA   EMERGENCY MNGR

            ROOF BLOWN OFF OF A HOUSE ON NORTH CORBIN ROAD. POSSIBLE
            TORNADO.

&&

CBANNAN
Local storm report, Mar 21, 11:01 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1101 AM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 AM     TSTM WND DMG     12 E WALKER             30.48N 90.66W
03/21/2012                   LIVINGSTON         LA   EMERGENCY MNGR

            ROOF ON HOUSE ON SATSUMA ROAD.

&&

CBANNAN
Local storm report, Mar 21, 11:03 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1103 AM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TSTM WND DMG     WALKER                  30.48N 90.87W
03/21/2012                   LIVINGSTON         LA   EMERGENCY MNGR

            SCATTERED TREES DOWN ACROSS PARISH. POSSIBLE TORNADO.

&&

CBANNAN

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 7:34 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Iberville, Livingston, Pointe Coupee, West Baton Rouge, West Feliciana56 min
Mar 21, 8:30 AM CDTSevere Thunderstorm WarningLIXAscension, Assumption, East Baton Rouge, Iberville60 min
Mar 21, 8:32 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana58 min
Mar 21, 8:45 AM CDTAreal Flood AdvisoryLIXAscension, Assumption, East Baton Rouge, East Feliciana, Iberville, Lafourche and 7 more2 hr
Mar 21, 8:49 AM CDTTornado WarningLIXAscension, Assumption, Iberville, Saint James38 min
Mar 21, 9:10 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Saint Helena, West Feliciana65 min
Mar 21, 9:18 AM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Lafourche, Saint James, Terrebonne57 min
Mar 21, 9:19 AM CDTTornado WarningLIXAscension, East Baton Rouge, Iberville, Livingston26 min
Mar 21, 9:29 AM CDTRiver Flood WarningLIXSaint Tammany, Washington19 days
Mar 21, 9:36 AM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint Helena, Tangipahoa54 min
Mar 21, 9:49 AM CDTTornado WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena56 min
Mar 21, 10:05 AM CDTRiver Flood WarningLIXTangipahoa4 days
Mar 21, 10:07 AM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Saint Charles, Saint John the Baptist, Saint Tammany, Tangipahoa and 1 more53 min
Mar 21, 10:11 AM CDTSpecial Marine WarningLIX2 hr
Mar 21, 10:16 AM CDTTornado WarningLIXLivingston, Saint John the Baptist, Tangipahoa44 min
Mar 21, 10:24 AM CDTRiver Flood WarningLIXSaint Tammany49 hr
Mar 21, 10:24 AM CDTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Tangipahoa, Washington51 min
Mar 21, 10:33 AM CDTSpecial Marine WarningLIX117 min
Mar 21, 11:01 AM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa, Washington59 min
Mar 21, 11:11 AM CDTSmall Craft AdvisoryLIX5 hr
Mar 21, 11:12 AM CDTAreal Flood AdvisoryLIXJefferson, Lafourche, Saint Charles, Saint John the Baptist, Saint Tammany, Tangipahoa and 2 more2 hr
Mar 21, 11:18 AM CDTSevere Thunderstorm WarningLIXTangipahoa, Washington57 min
Mar 21, 11:52 AM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles53 min
Mar 21, 12:03 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington57 min
Mar 21, 12:04 PM CDTSpecial Marine WarningLIX116 min
Mar 21, 12:12 PM CDTTornado WarningLIXSaint Tammany36 min
Mar 21, 12:38 PM CDTTornado WarningLIXJefferson, Orleans, Saint Bernard25 min
Mar 21, 12:55 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington65 min
Mar 21, 1:16 PM CDTSpecial Marine WarningLIX119 min
Mar 21, 1:46 PM CDTTornado WarningLIXSaint Tammany29 min
Mar 21, 1:57 PM CDTSpecial Marine WarningLIX33 min
Mar 21, 2:05 PM CDTSevere Thunderstorm WarningLIXWashington55 min
Mar 21, 3:13 PM CDTSpecial Marine WarningLIX2 hr
Mar 21, 4:57 PM CDTAreal Flood AdvisoryLIXOrleans, Plaquemines, Saint Bernard, Saint Tammany2 hr
Mar 21, 5:25 PM CDTFlash Flood WarningLIXOrleans, Saint Bernard, Saint Tammany2 hr
Mar 21, 5:44 PM CDTSpecial Marine WarningLIX2 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.